Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 169, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 25, 2021, 4:47 PM CDT for Cimarron County, Texas County, Oklahoma. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2021, 4:47 PM CDT (21:47 UTC)
- Expired
- Jun 25, 2021, 5:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Cimarron County, OK, Texas County, OK
The radar
The Amarillo radar (KAMA), 190 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 5:30 PM CDT | TSTM WND GST 59 | 12 Ne Eva, OK | OKLAHOMA MESONET STATION. |
| Jun 25, 5:35 PM CDT | TSTM WND GST 62 | 12 Ne Eva, OK | OKLAHOMA MESONET STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
730
WUUS54 KAMA 252147
SVRAMA
OKC025-139-252245-
/O.NEW.KAMA.SV.W.0169.210625T2147Z-210625T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
447 PM CDT Fri Jun 25 2021
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northwestern Texas County in the Panhandle of Oklahoma...
Northeastern Cimarron County in the Panhandle of Oklahoma...
* Until 545 PM CDT.
* At 447 PM CDT, a severe thunderstorm was located 10 miles north of
Keyes, or 19 miles west of Elkhart, moving east at 15 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile
homes, roofs, and outbuildings. Hail damage to vehicles
is expected.
* Locations impacted include...
Eva and Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3699 10170 3678 10177 3685 10241 3699 10255
TIME...MOT...LOC 2147Z 267DEG 11KT 3695 10225
HAIL...1.00IN
WIND...70MPH
$$
TLH3 follow-up statements
395
WWUS54 KAMA 252206
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
506 PM CDT Fri Jun 25 2021
OKC025-139-252245-
/O.CON.KAMA.SV.W.0169.000000T0000Z-210625T2245Z/
Texas OK-Cimarron OK-
506 PM CDT Fri Jun 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES...
At 505 PM CDT, a severe thunderstorm was located 12 miles west of
Elkhart, moving east at 15 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles.
Locations impacted include...
Eva and Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3699 10170 3678 10177 3685 10241 3699 10255
TIME...MOT...LOC 2205Z 269DEG 15KT 3695 10211
HAIL...1.50IN
WIND...70MPH
$$
TLH449
WWUS54 KAMA 252213
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
513 PM CDT Fri Jun 25 2021
OKC025-139-252245-
/O.CON.KAMA.SV.W.0169.000000T0000Z-210625T2245Z/
Texas OK-Cimarron OK-
513 PM CDT Fri Jun 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES...
At 513 PM CDT, a severe thunderstorm was located 10 miles west of
Elkhart, moving east at 15 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles.
Locations impacted include...
Eva and Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3699 10170 3678 10177 3684 10229 3699 10232
TIME...MOT...LOC 2213Z 267DEG 11KT 3695 10208
HAIL...1.50IN
WIND...70MPH
$$
TLH448
WWUS54 KAMA 252225
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
525 PM CDT Fri Jun 25 2021
OKC025-139-252245-
/O.CON.KAMA.SV.W.0169.000000T0000Z-210625T2245Z/
Texas OK-Cimarron OK-
525 PM CDT Fri Jun 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES...
At 525 PM CDT, a severe thunderstorm was located 8 miles southwest of
Elkhart, moving east at 15 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles.
Locations impacted include...
Eva and Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3699 10170 3678 10177 3682 10215 3699 10217
TIME...MOT...LOC 2225Z 267DEG 11KT 3695 10203
HAIL...1.50IN
WIND...70MPH
$$
TLHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:22 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 25, 3:22 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 322 PM CDT Fri Jun 25 2021 .SHORT TERM...Today through Tomorrow Night... Synopsis: Scattered to numerous thunderstorms are expected across the combined Panhandles this afternoon through tonight, with additional activity lingering into tomorrow. Some of these storms may become severe with large hail up to 2" in diameter and damaging winds around 75 mph being possible, mainly before 10 PM. There is also some potential for landspout tornadoes before sunset, with favored areas being along a boundary in the northeast and eastern combined Panhandles. There is also a localized flash flood risk today, mainly in the eastern half of the combined Panhandles, and this risk may increase going into tomorrow in the far southern Texas Panhandle along a stalled front. Details: A high amplitude trough will slowly move east across the plains through the weekend. This will help maintain southwest flow at 500mb and 250mb over the combined Panhandles. Embedded perturbations in the flow will promote storm initiation this afternoon, with additional disturbances providing lift this evening, tonight, and again tomorrow. There are also several boundaries noted with the latest surface analysis, one being a stalled front (mainly just a wind shift) in the OK Panhandle and a southward extending surface trough / diffuse dryline, with the best convergence being along a line from Miami to Amarillo. Storm initiation was ongoing near Miami with additional storms forming near the Raton Mesa as of this writing. A remnant outflow boundary is also seeing some enhanced convergence and Tcu near Adrian to Tucumcari. Surface dew points ranged from the upper 50s in the west to upper 60s in the east, with low level backing of winds expected south of the stalled front through the evening. A speed max in the 500mb flow will help enhance speed shear, especially across the northern half of the area. Directional shear will be increasing in eastern portions of the Texas Panhandle as the surface winds become more southeasterly. This will result in 35 to 45 knots of effective shear this afternoon through tonight. MLCAPE is expected to increase to around 2000 to 2500 J/kg by late afternoon (possibly higher in far eastern Texas Panhandle). The 18z special sounding at KAMA did advertise a lot of dry air above 500mb (MLCAPE 1232 J/kg), but increasing surface temperatures and some cooling in the mid levels with the advertised speed max will lead to increased MLCAPE. Hodographs were long, but mostly strait which suggest splitting supercells may be possible. Overall, parameters support multicells with some discrete supercells capable of large hail (2" diameter) and damaging winds (75 mph), possibly becoming more linear in the evening with more of a wind threat. The tornado threat is low due to high LCLs (~2000 meters), but landspout tornadoes are possible before 9 PM given 0-3km CAPE near 100 J/kg and steep low level lapse rates. The boundary in the OK Panhandle has the best wind fields to support vertical vorticity, so that area will be watched closely. A mesocyclonic tornado can't completely be ruled out if a storm can remain discrete into the evening when LCLs lower some and 0-1km helicity approaches 100 in the eastern TX Panhandle. Finally, there is a localized flash flood risk with some storms capable of efficient rainfall rates. This is due to PWATs exceeding 90th percentile for most of the area along with storms speeds around 20 to 30 mph. Storms may linger into the night, possibly becoming more elevated as a cold front moves south through the area. Elevated storms may pose a hail risk overnight and into Saturday morning, with enough shear to support elevated supercells. There is also some potential for training storms along the front as it translates south. The main threat for flash flooding will be with the front as it stalls on Saturday, but at this time it appears this will be south of our area. For this reason no flood watch has been issued. Trends will need to be watched closely. Ward && .LONG TERM (Sunday through Thursday)... Overview: The long term is still showing signs for a fairly active pattern with showers and thunderstorms forecast each day. Additionally, temperatures are going to be well below normal for this time of year with 70s and 80s forecast through the extended. This is ~10-15 degrees below normal at times. Plenty of clouds around during this time period with precipitation chances aiding in these persistent cooler temperatures into early July. Further Details: For the next several days there will be troughing aloft across central parts of the CONUS due to a blocking ridge of high pressure over the Atlantic/east coast. The base of the trough will sway back and forth and pieces of energy with clip the Panhandles nearly every day. At this time, there is a fair amount of uncertainty since the timing and southward progression of the front on Saturday keeps increasing, so that could play a role on convection Sunday. The GFS and European are in fairly good agreement with the upper levels now which was not the case yesterday, so that helps a little with confidence, but coverage and timing details will be better know after tomorrow for Sunday onward. Regardless, we have several days with an abundance of precipitable water values through this period, so in addition to severe weather chances we could be looking at localized flooding in urban and low lying areas nearly everyday. At this time, the chances for severe weather on Sunday are low given the lack of instability. However, the right entrance region of a 300mb jet and small vorticity max may aid shower/thunderstorm development, especially around and along the stalled front. Again, the front looks to be south of the Panhandles, but something we need to watch going forward. Beyond Sunday, its too early to say with much confidence the chances for severe weather, but instability is look pretty weak in the extended which would lead one to believe chances are low at this time. Guerrero && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 65 81 62 80 61 / 60 30 70 30 50 Beaver OK 64 82 61 82 61 / 80 30 20 10 20 Boise City OK 59 78 56 76 55 / 50 30 20 30 40 Borger TX 68 85 65 84 64 / 70 40 40 20 40 Boys Ranch TX 66 84 63 82 62 / 50 30 40 30 50 Canyon TX 66 82 61 80 60 / 50 30 70 40 50 Clarendon TX 68 84 65 80 64 / 60 60 80 30 50 Dalhart TX 60 81 56 78 56 / 40 30 30 30 50 Guymon OK 63 82 59 81 59 / 70 30 20 20 30 Hereford TX 66 84 61 82 60 / 40 30 70 40 50 Lipscomb TX 66 82 63 82 63 / 90 50 30 20 30 Pampa TX 65 81 62 80 61 / 70 40 60 20 40 Shamrock TX 68 86 65 82 63 / 70 60 80 30 40 Wellington TX 70 89 66 82 64 / 70 60 80 40 50 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 7/24
Hazardous weather outlook, Jun 25, 2:40 PM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 240 PM CDT Fri Jun 25 2021 OKZ001>003-TXZ001>020-317-260745- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 240 PM CDT Fri Jun 25 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible this afternoon through tonight across the Oklahoma and Texas Panhandles. Severe storms will be likely, with damaging winds, large hail and even a landspout being the primary hazards. Heavy rainfall resulting in flooding or flash flooding concerns can also be expected this afternoon through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible across the Oklahoma and Texas Panhandles Saturday through Thursday. The greatest potential for strong to severe thunderstorms appears to be Saturday, with large hail and damaging winds being the primary hazards. Locally heavy rainfall could result in flooding or flash flooding concerns Saturday through Thursday. .SPOTTER INFORMATION STATEMENT... Emergency Management Officials along with spotters and spotter groups should be ready for activation this afternoon through tonight.
In the hours before
Local storm report, Jun 25, 12:23 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1223 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 3 E BRYANS CORNER 36.62N 100.77W
06/24/2021 BEAVER OK UTILITY COMPANY
POWER COMPANY IS REPORTING 46 TRANSMISSION
POLES (65 FOOT), AND 50-60 DISTRIBUTION
POLES (35 FOOT) TAKEN OUT BETWEEN BALKO AND
ELMWOOD, OKLAHOMA. WINDS ARE ESTIMATED BY
DAMAGE TO BE BETWEEN 85 AND 95 MPH.
&&
TLHSpecial weather statement, Jun 25, 2:47 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Amarillo TX
247 PM CDT Fri Jun 25 2021
TXZ009-010-014-252015-
Hemphill TX-Gray TX-Roberts TX-
247 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRAY...SOUTHEASTERN
ROBERTS AND SOUTHWESTERN HEMPHILL COUNTIES UNTIL 315 PM CDT...
At 247 PM CDT, Doppler radar was tracking a strong thunderstorm over
Miami, moving northeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Canadian, Miami, Codman and Lora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.
LAT...LON 3585 10018 3562 10049 3562 10054 3558 10054
3548 10067 3561 10099 3597 10054
TIME...MOT...LOC 1947Z 231DEG 26KT 3569 10067
TLHSpecial weather statement, Jun 25, 3:41 PM CDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Amarillo TX 341 PM CDT Fri Jun 25 2021 TXZ014-018-019-252115- Gray TX-Donley TX-Armstrong TX- 341 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ARMSTRONG...SOUTH CENTRAL GRAY AND NORTHERN DONLEY COUNTIES UNTIL 415 PM CDT... At 341 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Howardwick, or 10 miles northwest of Clarendon, moving northeast at 20 mph. Up to nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Howardwick, Lake Mcclellan and Greenbelt Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for the Panhandle of Texas. LAT...LON 3490 10112 3508 10120 3532 10081 3504 10063 TIME...MOT...LOC 2041Z 242DEG 18KT 3503 10104 Ferguson
Local storm report, Jun 25, 4:15 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
415 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 8 E LIPSCOMB 36.23N 100.13W
06/25/2021 LIPSCOMB TX LAW ENFORCEMENT
TREE DOWN IN THE ROAD.
&&Special weather statement, Jun 25, 4:27 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Amarillo TX 427 PM CDT Fri Jun 25 2021 OKZ001-002-252215- Cimarron OK-Texas OK- 427 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS AND NORTHERN CIMARRON COUNTIES UNTIL 515 PM CDT... At 426 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Keyes, or 18 miles northeast of Boise City, moving east at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sturgis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for the Panhandle of Oklahoma. LAT...LON 3699 10168 3681 10177 3681 10282 3700 10296 TIME...MOT...LOC 2126Z 271DEG 31KT 3694 10229 TLH
Local storm report, Jun 25, 4:40 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
440 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST 15 NNW AMARILLO 35.42N 101.93W
06/25/2021 M60 MPH POTTER TX MESONET
WEST TEXAS MESONET STATION 15 NNW AMARILLO.
&&The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:20 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 45 min |
| Jun 25, 2:27 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 63 min |
| Jun 25, 3:24 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 66 min |
| Jun 25, 4:27 PM CDT | Special Weather Statement | AMA | Cimarron | 48 min |
| Jun 25, 5:36 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 69 min |
| Jun 25, 6:08 PM CDT | Special Weather Statement | AMA | Beaver | 37 min |
| Jun 25, 6:16 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 89 min |
| Jun 25, 6:21 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 69 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.